IMR Press / EJGO / Volume 42 / Issue 1 / DOI: 10.31083/j.ejgo.2021.01.2166
Open Access Case Report
Cutaneous leukocytoclastic vasculitis in a patient treated with carboplatin for uterine carcinoma
Show Less
1 Department of Medical Oncology, Institute of Oncology Ljubljana, 1000 Ljubljana, Slovenia
2 Medical Faculty, University of Ljubljana, 1000 Ljubljana, Slovenia
3 Institute of Pathology, Medical Faculty, University of Ljubljana, 1000 Ljubljana, Slovenia
Eur. J. Gynaecol. Oncol. 2021 , 42(1), 165–167; https://doi.org/10.31083/j.ejgo.2021.01.2166
Submitted: 9 June 2020 | Revised: 12 August 2020 | Accepted: 19 August 2020 | Published: 15 February 2021
Abstract

Cutaneous leukocytoclastic vasculitis (LCV) is a histopathological term used to refer to inflammation of the small vessels, including arterioles, capillaries and postcapillary venules, in the skin. The main morphological features of LCV are fibrinoid necrosis of the vessel wall with mainly neutrophilic infiltration and leukocytoclasis. LCV can be idiopathic or triggered by several causes, such as medications, underlying infection and malignancies. IgA vasculitis is a type of LCV with IgA-dominant immune deposits in the vascular wall. We report a rare case of skin-limited IgA vasculitis after treatment with carboplatin in a patient with uterine cancer. To our knowledge, this is the first reported case of LCV (in our case, skin-limited IgA vasculitis) connected to carboplatin treatment. A 57-year-old patient with uterine carcinoma was treated with surgery. Afterwards, she received postoperative chemotherapy with pegylated liposomal doxorubicin (PLD) in combination with carboplatin. When the disease progressed, the patient received carboplatin monotherapy; after the third round of carboplatin therapy, she developed IgA vasculitis of the skin without systemic involvement. Chemotherapy with carboplatin was discontinued. She was treated symptomatically, and after six months, the skin lesions resolved and had not reappeared as of her last visit. Carboplatin can induce LCV, and clinicians should be aware of this potential effect for the proper management of affected patients.

Keywords
Vasculitis
Leukocytoclastic
Cutaneous
Carboplatin
Figures
Fig. 1.
Share
Back to top